May 9, 2003
I am on Trizvir and Sustiva. Noticing some moderate facial wasting. I was wondering if taking out the AZT and replacing it with tenofovir would maybe slow down the progression of facial wasting but staying on the other two (abc and 3tc) even though it means more pills.
Response from Dr. Moyle
This has not been studied as yet although a study in the UK is currently assessing this. There have really been too few participants in other switch studies removing AZT to know if this is worthwhile. Thus far in studies of people of first line therapy there doesn't seem to be much lipoatrophy or facial wasting with tenofovir so it looks likely to be a good switch option. You should check with your doctor that your virus will definitely be sensitive to tenofovir and not expect ant visible benefits from switching for > 1 year
Can this supplement help?
- Sex With A Prostitute And Possible HIV Exposure
- Groin Pain After Rimming Worried I Have HIV
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
- White Discharge After Licking Rectum Worried I Have HIV
- Can Chlamydia Testing Ever Be Wrong?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.